MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted due to mechanical complications product issue.The suspect iol was replaced with a different model higher diopter power lens.It was learned that by mechanical complications pf product meant that the patient complained from the beginning that she has been unable to see music books to play her piano.She has been very unhappy from the original implant.She is a physician and she has difficulty seeing charts and computer in the way she thought the lens would give her.Therefore, the iol explant was done.It does not appear an enlarged incision was needed during explant or any other complications.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 3/16/2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Furthermore, a detached haptic was observed, which can be attributed to handling and cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that four complaints for this production order were found, however, these complaint issues reported are not related; therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11520652
Report Number9614546-2021-07091
Device Sequence Number11774153
Product Code POE
UDI-Device Identifier05050474579156
UDI-Public(01)05050474579156(17)230416
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/11/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight54